Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Itching and swelling over body, switched medication and added a cream, no major change. Solution?

Hi my mom takes blood pressure medicane and has had no problems for over 4 years. Recently she has been itching all over her body and her face is swollen. We took her to a gen practice dr and dermatologist . They thought maybe she was allergic to something in her bp meds. So they switched the meds and have her taking benadryl for 2 weeks. The dermatologist also prescribed a topical cream for itching. This has been going on for 2weeks. I dont know how to help her. What could be the problem?
Asked On : Sat, 16 Mar 2013
Answers:  2 Views:  43
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
General & Family Physician 's  Response
Thanks for posting your query.
Itching and swelling over body suggests allergic reaction to any substance, sometimes it can not be resolved with simple antihistamines and may need more like corticosteroids,cromolyn sodium and leukotriene modifiers.
As your mother is hypertensive then chronic kidney disease and cardiac disease should also be ruled out. You are advised to visit your doctor and get CBC, ECG, urea & creatinine, ultrasound and xray to exclude disease.
Hope it helps!
Take Care!
Answered: Tue, 2 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

General & Family Physician Dr. Michelle Gibson James's  Response
Hi, thanks for using healthcare magic

It is possible that it is an allergic reaction. If the medication was switched 2 weeks ago then she would not be still reacting to it, it would have long left her system.
This would imply that it is not related to the medication that was discontinued.

She may want to consider allergy testing. Allergy testing would provide definitive information about what is provoking this response.Allergy testing can be done by skin prick testing or by a blood test. Persons can be tested for allergies to medication as well, if these are thought to be the problem.
You can speak to her doctor to find out which option is available.

This would be the best option, you would then know exactly what to eliminate.

I hope this helps
Answered: Tue, 2 Apr 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor